MAUDE Adverse Event Report: KARL STORZ SE & CO. KG PRISMATIC LIGHT DEFLECTOR

KARL STORZ SE & CO. KG PRISMATIC LIGHT DEFLECTOR
Model Number 10101FA
Medical Device Problem Codes Break (1069); Defective Component (2292)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2025 the part below from a prism came off during a bronch.No negative impact in state of health reported.The pieces were retrieved and checked for completeness.
 
Additional Manufacturer Narrative
It is unknown if the device will be returned to the manufacturing site for investigation.In the event the device returns and relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id: (b)(4).
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: the device in question was not returned to karl storz tuttlingen.Therefore, a technical inspection is not possible.Since no detailed error description and no lot code are available, it is not possible to perform a device history review.Investigation was performed based on the event description and pictures provided by the customer.According to the customer's description, parts of the prism headlight fell off during an intervention.This can be confirmed based on the images provided to us showing the fallen components.After comparing the individual parts visible in the customer's image with our 3d drawing, we can assume that all parts are present.The components are the latch with screw, pressure spring, and threaded pin.It is possible that the threaded pin came loose during use and clinical preparation, causing the individual components of the parts to fall off.We cannot determine whether this is a user error or a manufacturing defect, as the item has not been returned to us for closer inspection.The complaint history review did not reveal any similar complaints.No further action will be taken.This event is filed under internal complaint id 20253000222_981085.

Brand Name
PRISMATIC LIGHT DEFLECTOR
Common Device Name
PRISMATIC LIGHT DEFLECTOR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key21299512
Report Number9610617-2025-00077
Device Sequence Number18473525
Product Code EOQ
UDI-Device Identifier04048551045244
UDI-Public04048551045244
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10101FA
Device Catalogue Number10101FA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown